MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-005
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that 8-6mm amplatzer pda occluder was chosen for implant using a 6f amplatzer torqvue delivery system.Initially, the physicians elected to attempt closure of the duct using a 12/8 vascular plug.During the procedure, the 12/8 vascular plug was determined to be oversized and therefore ineffective for the intended purpose.As a result, the team decided to remove the vascular plug and proceed with the use of a device specifically designed for patent ductus arteriosus closure.Following this decision, the amplatzer duct occluder (ado) was implanted via venous access, in accordance with the instructions for use.Device sizing and procedural guidance were performed using fluoroscopy, and the defect measured 2.2mm at the pulmonary end, 5.6mm aortic ampulla, with a total canal length of 21.3mm.A stability check was performed, with the team waiting 5 minutes prior to release, and no peridevice leak was detected at that time.Approximately five minutes after device release, embolization was identified on prosthesis fluoroscopy, with the device migrating toward the aorta.Due to the embolization, the patient was referred to cardiac surgery; the ado device was surgically removed and discarded.The implanter believes the embolization/migration occurred because the prosthesis was not suitable for the canal length and that a vascular plug would have been the more appropriate choice.It was reported that the issue was related to mis-sizing, although there were no allegations regarding the sizing of the device.The patient¿s current status is well and stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
A event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization could not be determined.A surgical intervention was a result of case specific circumstances, as the device was surgically removed.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24537169
Report Number2135147-2026-01452
Device Sequence Number10343376
Product Code MAE
UDI-Device Identifier00811806011127
UDI-Public(01)00811806011127(17)291031(10)10605049
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDA-005
Device Catalogue Number9-PDA-005
Device Lot Number10605049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/15/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 MO
Patient SexUnknown